Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 11, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 26, 2015, 1:50 PM CDT for Jones County, Texas. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2015, 1:50 PM CDT (18:50 UTC)
- Expired
- Apr 26, 2015, 2:15 PM CDT
- In force
- 25 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Jones County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 1:58 PM CDT | HAIL 1 | Anson, TX | |
| Apr 26, 2:02 PM CDT | HAIL 0.88 | Anson, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 1:06 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 2355 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
548
WFUS54 KSJT 261850
TORSJT
TXC253-261915-
/O.NEW.KSJT.TO.W.0011.150426T1850Z-150426T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
150 PM CDT SUN APR 26 2015
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN JONES COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 215 PM CDT
* AT 148 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 6 MILES NORTH OF NOODLE...AND MOVING NORTHEAST
AT 25 MPH.
HAZARD...TORNADO...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
ANSON AROUND 210 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE THE INTERSECTION OF US-180 AND
RANCH ROAD 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3282 9976 3266 9991 3262 10000 3267 10015
3269 10015 3288 9997
TIME...MOT...LOC 1850Z 207DEG 21KT 3270 10004
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$1 follow-up statement
002
WWUS54 KSJT 261904 RRA
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
204 PM CDT SUN APR 26 2015
TXC253-261915-
/O.CON.KSJT.TO.W.0011.000000T0000Z-150426T1915Z/
JONES TX-
204 PM CDT SUN APR 26 2015
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL JONES COUNTY UNTIL
215 PM CDT...
AT 202 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR ANSON...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
ANSON AROUND 210 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3267 9997 3274 10004 3285 9988 3282 9976
3266 9991
TIME...MOT...LOC 1905Z 239DEG 22KT 3272 9991
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 26, 1:33 PM CDT, 17 minutes earlier.
Area forecast discussion, Apr 26, 1:33 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 133 PM CDT Sun Apr 26 2015 .SHORT TERM... (Tonight and Tomorrow) ...There is the possibility of severe thunderstorms this afternoon and evening... An upper low has closed over New Mexico early this afternoon and will move east over the Panhandle through tonight. At the surface, rich low level moisture has returned to most of West Central Texas with a dryline moving slowly into the western tier of counties. Expect severe storms for the remainder of the afternoon and evening as the dryline advances to the east. The best chance for severe weather continues to be east of a Sweetwater to San Angelo to Sonora line. The main hazards will be a few tornadoes, large hail(larger than goofball size) and damaging winds. Expecting a dry slot enveloping our southwestern CWA tomorrow with a chance of thunderstorms continuing over the remainder of the CWA. Lows tonight will be in the mid 50s. Highs tomorrow will be in the low to mid 70s over the northern half of the area and upper 70s to low 80s over the southern half of the area as a frontal boundary sags south through the area. 15 .LONG TERM... (Monday night through Sunday) The upper-level cyclone will be moving slowly east across the southern Plains Monday night through Tuesday. Cold temps aloft associated with this feature will support a continued chance of showers and thunderstorms, despite relatively weak synoptic scale forcing for ascent over the region. Any precipitation that develops Monday night or Tuesday should remain light, with total precipitation amounts of less than 1/10". Widespread cloud cover and low-level cold advection on Tuesday will keep afternoon temperatures in the 60s areawide. With skies clearing and winds diminishing Tuesday night, overnight lows will be on the cool side. Wednesday morning low temperatures will be in the 40s across most of the area, although a few low-lying areas and river valleys could briefly touch the upper 30s. Deep-layer northerly flow is progged to develop on the backside of the departing shortwave trough, maintaining well below normal temperatures through Wednesday. Benign weather conditions are expected for the latter half of the work-week as mid-level ridging builds over the southwest CONUS, spreading into the Plains by Thursday. This will result in dry weather and a warming trend. Expect afternoon temperatures in the lower 80s by Friday. Quiet weather will continue on Saturday, with the next chance for showers and thunderstorms on Sunday as the ridge breaks down in advance of an approaching shortwave trough. Johnson && .PRELIMINARY POINT TEMPS/POPS... Abilene 56 74 49 63 45 / 40 30 40 20 5 San Angelo 54 80 50 65 44 / 20 10 30 20 5 Junction 53 82 55 67 43 / 50 10 10 20 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15/25
Hazardous weather outlook, Apr 26, 1:28 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 128 PM CDT SUN APR 26 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271830- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 128 PM CDT SUN APR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. SOME STORMS WILL BECOME SEVERE...ALONG AND EAST OF A SWEETWATER TO SAN ANGELO TO SONORA LINE. THE STORMS WILL BE MOST NUMEROUS AND MOST INTENSE ACROSS THE EASTERN PORTIONS OF THE AREA DURING THIS AFTERNOON AND EVENING...INCLUDING THE EASTERN BIG COUNTRY AND HEARTLAND. THE STORMS WILL HAVE THE POTENTIAL OF PRODUCING A FEW TORNADOES...HAIL LARGER THAN GOLF BALL SIZE AND DAMAGING WINDS. DANGEROUS LIGHTNING WILL BE A THREAT FOR ANY STORM AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON MONDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 15
In the hours before
Special weather statement, Apr 26, 1:04 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 104 PM CDT SUN APR 26 2015 TXZ049-054-113-127-261830- FISHER TX-JONES TX-NOLAN TX-TAYLOR TX- 104 PM CDT SUN APR 26 2015 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 PM CDT FOR FISHER...JONES...NOLAN AND TAYLOR COUNTIES... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND HAIL AT 102 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF SYLVESTER...OR ABOUT 15 MILES NORTHEAST OF SWEETWATER...MOVING NORTHEAST AT 35 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED... SCATTERED POWER OUTAGES LIKELY... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... MINOR SHINGLE DAMAGE... ISOLATED SMALL DENTS TO VEHICLES... THE STRONG THUNDERSTORM WILL BE NEAR... SYLVESTER AND NOODLE BY 110 PM CDT MCCAULLEY BY 120 PM CDT THE INTERSECTION OF US-180 AND RANCH ROAD 126 AND NEINDA BY 125 PM CDT HAMLIN BY 130 PM CDT THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 248 AND 261. LAT...LON 3291 9972 3243 10009 3251 10041 3297 10023 TIME...MOT...LOC 1804Z 215DEG 30KT 3263 10021
Special weather statement, Apr 26, 1:34 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 134 PM CDT SUN APR 26 2015 TXZ066-127-128-139-261900- RUNNELS TX-TAYLOR TX-COLEMAN TX-CALLAHAN TX- 134 PM CDT SUN APR 26 2015 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT FOR RUNNELS...TAYLOR...COLEMAN AND CALLAHAN COUNTIES... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND HAIL AT 133 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF CREWS...OR ABOUT 13 MILES EAST OF WINTERS...MOVING NORTHEAST AT 30 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED... SCATTERED POWER OUTAGES LIKELY... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... MINOR SHINGLE DAMAGE... ISOLATED SMALL DENTS TO VEHICLES... THE STRONG THUNDERSTORM WILL BE NEAR... NOVICE BY 140 PM CDT GOLDSBORO BY 145 PM CDT LAWN AND OVALO BY 150 PM CDT OPLIN BY 200 PM CDT LAT...LON 3228 9989 3217 9923 3184 9961 3190 9994 TIME...MOT...LOC 1834Z 209DEG 24KT 3200 9975
Special weather statement, Apr 26, 1:36 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 136 PM CDT SUN APR 26 2015 TXZ098-261900- HASKELL TX- 136 PM CDT SUN APR 26 2015 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT FOR HASKELL COUNTY... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND HAIL AT 134 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF SAGERTON...OR ABOUT 10 MILES NORTH OF HAMLIN...MOVING NORTHEAST AT 30 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED... SCATTERED POWER OUTAGES LIKELY... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... MINOR SHINGLE DAMAGE... ISOLATED SMALL DENTS TO VEHICLES... THE STRONG THUNDERSTORM WILL BE NEAR... SAGERTON BY 150 PM CDT RULE BY 200 PM CDT LAT...LON 3322 9982 3296 9982 3296 9999 3329 9999 TIME...MOT...LOC 1836Z 217DEG 25KT 3304 10011
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:04 PM CDT | Special Weather Statement | SJT | Jones | 26 min |
| Apr 26, 1:21 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 39 min |
| Apr 26, 1:34 PM CDT | Special Weather Statement | SJT | Coleman | 26 min |
| Apr 26, 1:36 PM CDT | Special Weather Statement | SJT | Haskell | 24 min |
| Apr 26, 1:41 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 49 min |
| Apr 26, 1:57 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 48 min |
| Apr 26, 2:09 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 66 min |
| Apr 26, 2:17 PM CDT | Tornado Warning | SJT | Jones, Shackelford | 28 min |
| Apr 26, 2:32 PM CDT | Tornado Warning | SJT | Brown, Callahan, Coleman | 43 min |
| Apr 26, 2:37 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 23 min |
| Apr 26, 2:43 PM CDT | Tornado Warning | SJT | Jones, Shackelford | 47 min |
| Apr 26, 2:49 PM CDT | Tornado Warning | SJT | Brown, Coleman | 26 min |
| Apr 26, 3:07 PM CDT | Tornado Warning | SJT | Brown | 23 min |
| Apr 26, 3:09 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 51 min |
| Apr 26, 3:11 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 49 min |
| Apr 26, 3:21 PM CDT | Tornado Warning | SJT | Brown | 24 min |
| Apr 26, 3:34 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 41 min |
| Apr 26, 3:37 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 53 min |
| Apr 26, 3:44 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 46 min |
| Apr 26, 3:47 PM CDT | Flash Flood Warning | SJT | Fisher, Haskell, Jones, Shackelford, Throckmorton | 3 hr |
| Apr 26, 3:57 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 48 min |
| Apr 26, 4:37 PM CDT | Special Weather Statement | SJT | Jones | 38 min |
| Apr 26, 4:47 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford | 58 min |
| Apr 26, 4:52 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 53 min |
| Apr 26, 4:54 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 37 min |
| Apr 26, 4:54 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan | 36 min |
| Apr 26, 5:12 PM CDT | Special Weather Statement | SJT | Taylor | 33 min |
| Apr 26, 5:38 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 67 min |
| Apr 26, 5:43 PM CDT | Special Weather Statement | SJT | Taylor | 32 min |
| Apr 26, 5:49 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 41 min |
| Apr 26, 5:56 PM CDT | Areal Flood Advisory | SJT | Jones, Shackelford, Taylor | 3 hr |
| Apr 26, 6:14 PM CDT | Special Weather Statement | SJT | Brown | 31 min |
| Apr 26, 6:18 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 57 min |
| Apr 26, 6:34 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 41 min |
| Apr 26, 6:42 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 28 min |
| Apr 26, 6:50 PM CDT | Special Weather Statement | SJT | Jones | 55 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.